For years, I have tried tried various treatments including Singulair, Claritin, Zyrtec, Allegra, and Nasonex. About six months ago, I had a CT scan and was diagnosed with severe nasal polyps, which explained my loss of sense of smell several years before. My allergist put me on two weeks of oral steroids and antibiotics, as well as a long-term therapy of Pulmicort respules used as a nasal spray. He told me to empty two respules (2 mL each) into an empty nasal spray bottle, and to use the entire amount throughout a single day. I have been doing this for six months with some success, though I rarely finish the whole amount in one day--more like one respule every two days. My sense of smell came back, but now I am worried about safety.
I have been getting headaches, but I don't know whether they are from the spray, from not using enough spray, or something else. Also, my nose bleeds periodically--not a lot, but when I blow my nose, the mucus is bloody. I think the blood is coming from my nostril, because if I dab at the inside of my nostril with a tissue, it comes out bloody.
My doctor is rather dismissive of my questions, and I know he will just insist that I keep using the full amount. However, I'm wondering if I should not be using fully concentrated Pulmicort at such a high dosage. Any advice would be apppreciated.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.